Mississippi, 2008Flash Flood and Hail in Mississippi, July 10, 2008
July 10, 2008 · NWS MEG · 6 events in 4 counties and zones
A lingering cold front over North Mississippi produced a few showers and thunderstorms during the afternoon hours of July 10th, 2008. Some of the storms became severe and produced large hail and flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $16,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A lingering cold front over North Mississippi produced a few showers and thunderstorms during the afternoon hours of July 10th, 2008. Some of the storms became severe and produced large hail and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 10, 2:32 PM CST, 32 minutes earlier.
Area forecast discussion, Jul 10, 2:32 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
332 PM CDT THU JUL 10 2008
.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS MOST OF
THE MIDSOUTH THIS AFTERNOON. TEMPERATURES ARE RANGING IN THE MID 70S
WHERE RAIN AND CLOUD COVER HAS PERSISTED THROUGH MUCH OF THE DAY
TO THE LOWER 90S ACROSS NORTHEAST MISSISSIPPI WHERE SUNSHINE
CONTINUES. CONVECTION SHOULD CONTINUE THROUGH THE EVENING HOURS
ACROSS MUCH OF THE MIDSOUTH WITH THE BEST CHANCE ACROSS AREAS
EAST OF INTERSTATE 55. MUCH OF THE ACTIVITY WILL DIE OFF AFTER
MIDNIGHT BUT A FEW LINGERING SHOWERS MAY STILL BE PRESENT. LOW
TEMPERATURES WILL ONLY FALL TO THE LOWER 70S TONIGHT AS SOUTHERLY
WINDS CONTINUE AND PATCHY FOG DEVELOPS.
AN UPPER LEVEL DISTURBANCE WILL MOVE JUST NORTH OF THE AREA ON
FRIDAY BRINGING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS TO
THE AREA. ONCE AGAIN THE BEST CHANCE FOR STORMS LOOKS TO BE ACROSS
AREAS EAST OF THE MISSISSIPPI RIVER. LARGE UPPER TROUGH WILL BEGIN
TO MOVE ACROSS THE GREAT LAKES REGION AS A SURFACE COLD FRONT
APPROACHES FROM THE NORTH ON SATURDAY. MOST OF THE AREA WILL
REMAIN DRY SATURDAY BUT AS THE COLD FRONT SINKS SOUTH...SHOWERS AND
THUNDERSTORMS WILL INCREASE IN COVERAGE SATURDAY NIGHT AND SUNDAY.
UPPER TROUGH WILL DIG FURTHER SOUTH ACROSS THE OHIO VALLEY ON
SUNDAY ALLOWING THE COLD FRONT TO MOVE THROUGH THE AREA AND
COMPLETELY EXIT THE MIDSOUTH BY SUNDAY NIGHT.
MONDAY THROUGH THURSDAY...DRY AND MORE PLEASANT CONDITIONS WILL
CONTINUE AS DEWPOINTS WILL REMAIN GENERALLY IN THE UPPER 60S.
MODELS AGREE IN BUILDING A STRONG UPPER RIDGE INTO THE MIDSOUTH
THROUGH THURSDAY KEEPING THE AREA DRY. BY WEDNESDAY NIGHT...
SURFACE HIGH PRESSURE OVER THE OHIO VALLEY WILL PUSH NORTHEAST
ALLOWING A MORE SOUTHEASTERLY FLOW ACROSS THE MIDSOUTH BRINGING
DEWPOINTS UP SLIGHTLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 74 92 76 96 / 30 30 10 10
MKL 71 90 73 94 / 40 50 10 30
JBR 73 93 75 97 / 30 30 10 20
TUP 72 89 73 93 / 40 60 10 30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
KNS/CCD
Hazardous weather outlook, Jul 10, 3:24 AM CST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
424 AM CDT THU JUL 10 2008
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111130-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
424 AM CDT THU JUL 10 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A FEW THUNDERSTORMS COULD BE ON THE STRONG SIDE ANYWHERE ACROSS
THE MIDSOUTH THIS AFTERNOON WITH WIND GUSTS BETWEEN 40 AND 50
MPH. IN ADDITION...SLOW MOVING THUNDERSTORMS COULD LEAD TO HEAVY
RAINFALL WITH AREAS OF LOCALIZED FLOODING. WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
TAB
In the hours before
Special weather statement, Jul 10, 1:20 PM CST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
220 PM CDT THU JUL 10 2008
ARZ027-102000-
POINSETT AR-
220 PM CDT THU JUL 10 2008
...THIS SIGNIFICANT WEATHER ALERT IS FOR...
WESTERN POINSETT COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 8 MILES NORTHWEST OF WALDENBURG AT 220 PM
CDT...MOVING EAST AT 26 MPH.
PEOPLE IN POINSETT COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 300 PM CDT.
Special weather statement, Jul 10, 1:45 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
245 PM CDT THU JUL 10 2008
MSZ011-012-102015-
PANOLA MS-QUITMAN MS-
245 PM CDT THU JUL 10 2008
...THIS SIGNIFICANT WEATHER ALERT IS FOR...
SOUTHERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHEASTERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER CROWDER AT 245 PM CDT...MOVING EAST AT 19
MPH.
PEOPLE IN PANOLA AND QUITMAN COUNTIES...INCLUDING THE CITY OF
BATESVILLE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT IS IN EFFECT UNTIL 315 PM CDT.
Special weather statement, Jul 10, 1:51 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
251 PM CDT THU JUL 10 2008
ARZ027-102030-
POINSETT AR-
251 PM CDT THU JUL 10 2008
...THIS SIGNIFICANT WEATHER ALERT IS FOR...
CENTRAL POINSETT COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL AND WINDS UP TO 55 MPH
WAS LOCATED 6 MILES WEST OF HARRISBURG AT 251 PM CDT...MOVING EAST
AT 18 MPH.
THESE WINDS WILL BE SUFFICIENT TO DOWN SMALL TREES AND BREAK TREE
BRANCHES.
PEOPLE IN POINSETT COUNTY...INCLUDING THE CITIES OF HARRISBURG AND
TRUMANN...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT IS IN EFFECT UNTIL 330 PM CDT.
Special weather statement, Jul 10, 1:56 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
256 PM CDT THU JUL 10 2008
TNZ089-090-102020-
FAYETTE TN-HARDEMAN TN-
256 PM CDT THU JUL 10 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SPECIAL WEATHER
STATEMENT FOR FUNNEL CLOUDS EFFECTIVE UNTIL 320 PM CDT FOR...
SOUTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
SOUTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
AT 254 PM CDT DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF
PRODUCING SMALL SPIN UP CIRCULATIONS ALONG A GUST FRONT. THESE SPIN
UP CIRCULATIONS MAY FOCUS GUST FRONT WINDS TO SPEEDS NEAR 50 MPH.
Special weather statement, Jul 10, 2:10 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
310 PM CDT THU JUL 10 2008
MSZ020-102045-
TALLAHATCHIE MS-
310 PM CDT THU JUL 10 2008
...THIS SIGNIFICANT WEATHER ALERT IS FOR...
CENTRAL TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS
WAS LOCATED 7 MILES WEST OF PAYNES AT 310 PM CDT...MOVING EAST AT 15
MPH.
PEOPLE IN TALLAHATCHIE COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 345 PM CDT.
Special weather statement, Jul 10, 2:16 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
316 PM CDT THU JUL 10 2008
MSZ013-021-102045-
LAFAYETTE MS-YALOBUSHA MS-
316 PM CDT THU JUL 10 2008
...THIS SIGNIFICANT WEATHER ALERT IS FOR...
SOUTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
NORTHEASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS
WAS LOCATED 4 MILES EAST OF WATER VALLEY AT 316 PM CDT...MOVING
NORTHEAST AT 20 MPH.
PEOPLE IN LAFAYETTE AND YALOBUSHA COUNTIES...INCLUDING THE CITY OF
WATER VALLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT IS IN EFFECT UNTIL 345 PM CDT.
Event by event
2 lightning, 2 hail, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Lightning, Lee
- When
- July 10, 3:04 PM CST
- Where
- Lee County, 1.66 mi NNW of Saltillo
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 34.402, -88.691
Lightning struck a home on Jim Warren Cove in Saltillo. As a result, the roof received damage from a fire that was initiated from the lightning strike.
Hail, Tunica
- When
- July 10, 3:42 PM CST to 3:47 PM CST
- Where
- Tunica County, 0.47 mi NW of Dundee
- Measured
- 0.88 in hail
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 34.525, -90.456
Thunderstorm Wind, Alcorn
- When
- July 10, 3:50 PM CST to 3:55 PM CST
- Where
- Alcorn County, Theo to 0.22 mi NNE of Theo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 34.930, -88.700
Straight line winds blew trees down in Theo.
Hail, Alcorn
- When
- July 10, 3:50 PM CST to 3:55 PM CST
- Where
- Alcorn County, Theo
- Measured
- 1 in hail
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 34.930, -88.700
Lightning, Alcorn
- When
- July 10, 3:50 PM CST
- Where
- Alcorn County, Theo
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 34.930, -88.700
Lightning struck a building in Theo.
Flash Flood, Tippah
- When
- July 10, 5:25 PM CST to 6:25 PM CST
- Where
- Tippah County, Falkner to 0.08 mi N of Falkner
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 34.850, -88.930
Heavy rain produced flash flooding at a low water crossing in Falkner. One and half to two feet of standing water covered the road as a result.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Minnesota, July 10, 20081 injured · $200,000 · EF0 · 94 events
- Flash Flooding and Damaging Wind in California, July 10 to 13, 20081 injured · $10 million · 54 kt wind · 7 events
- Tornadoes and Flash Flood in Wisconsin, July 10, 2008$600,000 · EF1 · 21 events
- Wildfire and High Wind in Washington, July 10 to 19, 2008$2.6 million · 64 kt wind · 8 events
- Flash Flooding and Dust Storm in Arizona, July 10 to 11, 2008$1.3 million · 77 kt wind · 6 events
- Flood and Hail in Illinois, July 10, 2008$301,000 · 1.75 in hail · 22 events
- Tornadoes and Hail in Iowa, July 10, 2008$150,000 · EF0 · 35 events
- Tornado and Hail in North Dakota, July 10, 2008$445,000 · EF0 · 9 events
- High Wind in Idaho, July 10, 2008$590,000 · 52 kt wind · 1 event
- Lightning Strikes in South Carolina, July 10, 2008$530,000 · 3 events
- Hail and Damaging Winds in Minnesota, July 10, 2008$315,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Minnesota, July 10, 2008$244,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 128159, 123539, 123540, 123541, 123542, 123543.